Home > Tysabri > Pulmonary embolism > Tysabri and Pulmonary embolism
Review: could Tysabri cause Pulmonary embolism?
We study 97,537 people who have side effects while taking Tysabri from FDA and social media. Among them, 399 have Pulmonary embolism. Find out below who they are, when they have Pulmonary embolism and more.
Get connected: join a mobile support group for people who take Tysabri and have Pulmonary embolism >>>
Tysabri (latest outcomes from 97,677 users) has active ingredients of natalizumab. It is often used in multiple sclerosis.
Pulmonary embolism (blockage of the main artery of the lung) (latest reports from 340,215 patients) has been reported by people with birth control, pain, high blood pressure, premenstrual syndrome, acne.
On Sep, 16, 2014: 97,534 people reported to have side effects when taking Tysabri. Among them, 399 people (0.41%) have Pulmonary Embolism.
Time on Tysabri when people have Pulmonary embolism * :
|< 1 month||1 - 6 months||6 - 12 months||1 - 2 years||2 - 5 years||5 - 10 years||10+ years |
|Pulmonary embolism||11.05%||31.40%||13.37%||20.35%||23.84%||0.00%||0.00% |
Gender of people who have Pulmonary embolism when taking Tysabri * :
|Pulmonary embolism||71.30%||28.70% |
Age of people who have Pulmonary embolism when taking Tysabri * :
|Pulmonary embolism||0.00%||0.00%||0.00%||9.27%||17.79%||35.09%||28.32%||9.52% |
Severity of Pulmonary embolism when taking Tysabri ** :
How people recovered from Pulmonary embolism ** :
Top conditions involved for these people * :
- Multiple sclerosis (340 people, 85.21%)
- Relapsing-remitting multiple sclerosis (56 people, 14.04%)
- Pain (17 people, 4.26%)
- Crohn's disease (16 people, 4.01%)
- Depression (14 people, 3.51%)
Top co-used drugs for these people * :
- Baclofen (57 people, 14.29%)
- Avonex (40 people, 10.03%)
- Provigil (20 people, 5.01%)
- Lyrica (18 people, 4.51%)
- Gabapentin (17 people, 4.26%)
* Approximation only. Some reports may have incomplete information.
** Reports from social media are used.
How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.
Do you have Pulmonary Embolism while taking Tysabri?
Get connected! Join a mobile support group:
- group for people who take Tysabri and have Pulmonary Embolism
- group for people who take Tysabri
- group for people who have Pulmonary Embolism
Comments from related studies:
From this study (3 weeks ago):
Adrienne on Aug, 12, 2014:
I'm responding to your letter in eHealthMe. I was taking Escitalopram - the generic name for Lexapro for about 3 months. In Sept. I slowly took myself off this med. In Dec. 2013 I was admitted to the hospital because of chest pain. A ct scan showed I had developed a Pulmonary Embolism. I was shocked because I was always so healthy. The Hematologist put me on Warfarin since he does not know where the PE came from. The last blood work showed the PE is gone. The Ultra Sound of my legs was negative. I know where the PE came from-taking the generic for Lexapro. I still have to be on Warfarin indefinitely. Thanks for hearing me out. I hope this helps.
Adrienne on Aug, 12, 2014:
Just read your letter in eHealthMe. Sounds like me. I was taking Escitalopram-the generic for Lexapro for about three months. I didn't like the way it made me feel. So in Sept. or Oct I slowly took myself off this med. On Dec 23, 2013 I was admitted to the hospital because of chest pain. a ct scan showed I developed a Pulmonary Embolism. An Ultra Sound of my legs came back negative. I am on Warfarin for the PE. My last blood work showed the PE is gone. Since the hematologist does not know where the PE came from I have to be on Warfarin indefinitely. I know where it came from, the drug Lexapro. Thanks for hearing me out. I hope this helps.
Gary Crockett on Nov, 3, 2011:
I slowly took myself off Lexapro 10mg over 2 months after 2 months of being off it I have had a pulmonary embolism. I went back to the page of side effects for Lexapro and found pulmonary embolism and deep vein thrombosis listed as a side effect of Lexapro. I am now looking for any others who have had this experience. So far I have survived the embolism but am still in severe pain and looking for answers. I am in Australia.
R on Sep, 2, 2012:
I have been taking Lexapro for a little over a year. I was/am anemic but otherwise healthy. June of this year, I started blacking out and found out I had to small blood clots in my lung. My hormones are not right, and have to be on Coumadin. No Doctor mentioned it being a possible side effect of the drug. They still do not have an answer as to what caused it.
From this study (2 months ago):
I am asking if the cause is from tysabri
From this study (3 months ago):
have been having severe back pain on lower spine right above tail bone
Linda on Jun, 9, 2014:
I reread your symptoms. It is primarily low back pain. It could be osteoarthritis, ankylosing spondylitis, possibly a slipped disc. I take back that it might be hemorrhoids as it sounds too far up. Definitely have it checked out.
Linda on Jun, 9, 2014:
Did you fall on coccyx ( tailbone ) ? I had similar symptoms and was diagnosed with Ankylosing Spondylitis, an autoimmune disease that affects the spine by coursing inflammation particularly in the sacral iliac joints which are located in your buttock. The pain can radiate to your back and mine sometimes goes to my hips, pelvis and sometimes down to my knee. I am a 52 year old female from their US. If you fell, you could have broken your coccyx, and that could take up to a year to feel better, ask your MD. Could be hemorrhoids, a polyp or mass and your rectum. You should definitely get it checked out.
Post a new comment OR Read more comments
Can you answer these questions (what is this?):
More questions for: Tysabri, Pulmonary embolism
You may be interested at these reviews (what is this?):
- Mirena /pulmonary embolism
Hi , I was on mirena @ six weeks post delivery of my second sons birth in August of 2011. In march of 2013 I felt extremely tired , sluggish , like I was sick . I also was experiencing tachycardia and fever . I went in to docs and he said I had a respiratory infection and sent me home with an inhale ...
- Pulmonary embolism caused by octagam
I was seen in the ED and diagnosed with severe allergic reaction. Three weeks later the true diagnosis, pulmonary emboli, was made. The PE's were cause by an IVIG product Octagam (it isn't listed in the drop down list so I put Gamophen instead) that had been previously recalled for causing pulmona ...
- Rigors with pulmonary embolism
I was recently diagnosed with DVT in my right lower leg and pulmonary embolism and hospitalized. .I am now on Warfarin.A week earlier, I experienced severe chills ( rigors) and pain in my right lung.I ignored it as a " virus".As it turns out, I was actually having a pulmonary embolism .If anyone h ...
More reviews for: Tysabri, Pulmonary embolism
On eHealthMe, Tysabri (natalizumab) is often used for multiple sclerosis. Find out below the conditions Tysabri is used for, how effective it is, and any alternative drugs that you can use to treat those same conditions.
What is Tysabri used for and how effective is it:
Other drugs that are used to treat the same conditions:
Could it be a symptom from a condition:
Drugs in real world that are associated with:
Could your condition cause it?
NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.
WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.
DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.
You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).
If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.